Alert archive / North Carolina / Areal Flood Warnings in 2018
Areal Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at May 30, 2018, 7:51 AM EDT for Cherokee County, Clay County, North Carolina. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 7:51 AM EDT (11:51 UTC)
- Expired
- May 31, 2018, 1:45 AM EDT
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, NC, Clay County, NC
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
846
WGUS44 KMRX 301151
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
751 AM EDT WED MAY 30 2018
NCC039-043-301745-
/O.NEW.KMRX.FA.W.0021.180530T1151Z-180530T1745Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee NC-Clay NC-
751 AM EDT WED MAY 30 2018
The National Weather Service in Morristown has issued a
* Flood Warning for...
A Dam Floodgate Release in...
Southwestern Cherokee County in southwestern North Carolina...
Southwestern Clay County in southwestern North Carolina...
* Until 145 PM EDT Wednesday.
* At 744 AM EDT, Releases from Chatuge Dam have increased due to
widespread 1 to 2 inches across the watershed. Because of these
increased releases, flooding along the Hiwassee River downstream
from the dam is likely to occur.
* Some locations that will experience flooding include...
Murphy, Hayesville, Hiawasse Dam, Tusquitee and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3499 8402 3506 8418 3519 8418 3513 8404
3510 8375 3499 8378
$$
CED1 follow-up statement
510
WGUS44 KMRX 301719
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
119 PM EDT WED MAY 30 2018
NCC039-043-310545-
/O.EXT.KMRX.FA.W.0021.000000T0000Z-180531T0545Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cherokee NC-Clay NC-
119 PM EDT WED MAY 30 2018
The National Weather Service in Morristown has extended the
* Flood Warning for...
A Dam Floodgate Release in...
Southwestern Cherokee County in southwestern North Carolina...
Southwestern Clay County in southwestern North Carolina...
* Until 145 AM EDT Thursday.
* At 118 PM EDT, Releases from Chatuge Dam have increased due to
recent widespread heavy rainfall across the watershed. Because of
these increased releases, flooding along the Hiwassee River
downstream from the dam is likely to occur. The increased releases
from the dam are scheduled to continue through the remainder of
today.
* Some locations that may experience flooding include...
Murphy, Hayesville, Tusquitee, Hiawasse Dam and Brasstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous. Do not attempt to cross flooded roads. Find
an alternate route.
&&
LAT...LON 3499 8402 3506 8418 3519 8418 3513 8404
3510 8375 3499 8378
$$
MoultonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at May 30, 7:24 AM EDT, 27 minutes earlier.
Area forecast discussion, May 30, 7:24 AM EDT, 27 minutes before
Area Forecast Discussion National Weather Service Morristown TN 724 AM EDT Wed May 30 2018 .AVIATION...12Z TAFs Deep moisture will continue to stream across the forecast area today. Currently some light scattered rain showers were moving northward. Increasing instability this afternoon will lead to additional shower and thunderstorm development. Winds will also increase from the south around 10 knots. There may be a couple of hours with gusts near 20 knots. Showers and storms begin to diminish around 00z. Visibility and ceilings could go to MVFR at KTRI and KCHA. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...Flash Flood Watch through this evening for Cherokee-Clay. TN...None. VA...None. && AC
Hazardous weather outlook, May 30, 3:55 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 355 AM EDT Wed May 30 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-310800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 355 AM EDT Wed May 30 2018 /255 AM CDT Wed May 30 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Heavy rain is expected to persist over southwest North Carolina for the remainder of today. A flash flood watch is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday, an upper level disturbance will build southeast into the Mid South. Instability will be sufficient for the development of thunderstorms, some of which could become severe. While heavy rains could occur, damaging winds and even some large hail will be the primary threats with the strongest storms on Thursday and Thursday night. Showers and thunderstorms are in the forecast again for Friday. While the likelihood of severe storms is less than Thursday, addtional heavy rains could cause some localized flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for reports of flooding.
Nearby
Areal Flood Warnings in North Carolina, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.